Algebraic & Geometric Topology

Unstable splittings for real spectra

Nitu Kitchloo and W Stephen Wilson

Full-text: Open access


We show that the unstable splittings of the spaces in the Omega spectra representing BP, BPn and E(n) from [Amer. J. Math. 97 (1975) 101–123] may be obtained for the real analogs of these spectra using techniques similar to those in [Progr. Math. 196 (2001) 35–45]. Explicit calculations for ER(2) are given.

Article information

Algebr. Geom. Topol., Volume 13, Number 2 (2013), 1053-1070.

Received: 20 March 2012
Revised: 4 August 2012
Accepted: 14 November 2012
First available in Project Euclid: 19 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 55N20: Generalized (extraordinary) homology and cohomology theories 55N22: Bordism and cobordism theories, formal group laws [See also 14L05, 19L41, 57R75, 57R77, 57R85, 57R90]
Secondary: 55N91: Equivariant homology and cohomology [See also 19L47]

unstable homotopy unstable splitting real spectra


Kitchloo, Nitu; Wilson, W Stephen. Unstable splittings for real spectra. Algebr. Geom. Topol. 13 (2013), no. 2, 1053--1070. doi:10.2140/agt.2013.13.1053.

Export citation


  • J M Boardman, D C Johnson, W S Wilson, Unstable operations in generalized cohomology, from: “Handbook of algebraic topology”, (M James, I editor), North-Holland, Amsterdam (1995) 687–828
  • J M Boardman, W S Wilson, Unstable splittings related to Brown–Peterson cohomology, from: “Cohomological methods in homotopy theory”, (J Aguadé, C Broto, C Casacuberta, editors), Progr. Math. 196, Birkhäuser, Basel (2001) 35–45
  • D M Davis, A strong nonimmersion theorem for real projective spaces, Ann. of Math. 120 (1984) 517–528
  • M A Hill, M J Hopkins, D C Ravenel, On the non-existence of elements of Kervaire invariant one
  • P Hu, On Real-oriented Johnson–Wilson cohomology, Algebr. Geom. Topol. 2 (2002) 937–947
  • P Hu, I Kriz, Real-oriented homotopy theory and an analogue of the Adams–Novikov spectral sequence, Topology 40 (2001) 317–399
  • N Kitchloo, W S Wilson, On fibrations related to real spectra, from: “Proceedings of the Nishida Fest”, (M Ando, N Minami, J Morava, S Wilson, W editors), Geom. Topol. Monogr. 10, Geom. Topol. Publ., Coventry (2007) 237–244
  • N Kitchloo, W S Wilson, On the Hopf ring for $ER(n)$, Topology Appl. 154 (2007) 1608–1640
  • N Kitchloo, W S Wilson, The second real Johnson–Wilson theory and nonimmersions of $RP\sp n$, Homology, Homotopy Appl. 10 (2008) 223–268
  • N Kitchloo, W S Wilson, The second real Johnson–Wilson theory and nonimmersions of $RP\sp n$. II, Homology, Homotopy Appl. 10 (2008) 269–290
  • M Mahowald, C Rezk, Topological modular forms of level 3, Pure Appl. Math. Q. 5 (2009) 853–872
  • W S Wilson, The $\Omega $–spectrum for Brown–Peterson cohomology. II, Amer. J. Math. 97 (1975) 101–123